Since I began Navane in 1982, I have had mild trouble descending stairs. Two years ago I tried to get off an older medication, Navane, and to take the atypical medication, Geodon, which didn't work for me. I then went up on Navane to 14 mg. while taking 100 mg. of Geodon and stayed on this for a month--after which I got off Geodon entirely. That month of being on high doses of both medications is when my trouble with descending stairs (and balance in general) really deteriorated. Has anyone else had this problem? Do you have any solutions? I am now taking 16 mg. Navane and 4 mg. Trilafon a day (all at bedtime). When I am able to reduce the Navane to 12 mg. in the spring, summer, and fall, my trouble with balance improves dramatically--so I am blaming the Navane.
Antipsychotics especially the atypicals can easily cause motor rigidity that can be treated with a side effect pill. Speak to your psychiatrist about this. Geodon is only one of the many atypical antipsychotics and has a side effect profile of its own that make some people unable to tolerate it. There are many other atypical antipsychotics as well. I would suggest you discuss available options with your psychiatrist. If any of the movements get better when the dose of the antipsychotic is raised that is of concern. Your psychiatrist should do a movement disorders test and decide what to do from there.
I took risperidone several years ago. It was among a few other medications I don't remember what all of the were right now. Sorry I don't remember the dose either. At first I tried zyprexa but it really didn't do much for me. Geodon was the next but that didn't do much for me either. Risperidone worked fairly well at first but then I couldn't tell after that whether it was working at all. I was on a bunch of other things so it was hard to tease anything out definitively. My doc blamed risperidone for my motor rigidity and tremors. Oh yeah one of my other ones was on depkaote.
I felt odd in general on that combo but at least not bipolar. I would sit in the same position for hours and not know it almost too calm. I couldn't walk down the stairs because couldn't bend my legs and I couldn't control the weight of my torso so I would feel like I was going to fall if I didn't stand or sit straight up. When I tried to talk I couldn't make my jaw move the way I wanted it to almost like I couldn't control it. I did have a little which was what kept me trying, but not enough to be able to talk/speak. I didn't let that go on for many days at all before I went back to the doc. He took me off everything at that point and I was "dry" for 2 weeks so that I could "start" again (but not really from the beginning since it was a very short "dry" time). When I did start again I went back on the same stuff but in different orders and doses and over many months. I never got that muscle rigidity again but there are so many factors to consider when trying to figure out what it was that caused that for me.
Now, several years and combos later, I"m now taking lithium, lamotrigine (lamictal) and methylphenidate (ritalin). At first with the lamotrigine when I was getting the dose right I had it quite high at some point and I started having tremor problems with similarities to the muscle rigidity I had some time ago. Also I had problems being clumsy, out of balance and forgetful (lamotrigine side effects). They have to do with the dose as well as the person's metabolism. I went ice skating and every time I got my muscles "ready" to use to skate, as soon as my skate hit the ice my leg muscles wouldn't really lock up but they would be very unresponsive but tight (inside)and shake a little like a tremor. After I lowered the dose of lamotrigine that problem is still present but is now hardly noticeable. But it is noticeable. Lithium has a tremor side effect as well but, in my experience, not quite in the same way. I've been on this combo for about 2 years or so and it's awesome. It took me a while to get used to the tremors. Forgetfulness is still a problem and my balance is ok once I get my body "in the mood" to move in whatever particular way or fashion I need it to.
Always work with your doc to find the right meds and the right doses. If you provide as much info about how you react to the medications you're on (physical as well as psychological) then you'll most likely be able to find a better solution and faster when you work together. Good luck to you.
When I took Geodon it caused lots of vertigo and thus ****** up my balance. I was actually scared to go on ladders or the escalators at work. Mine went away however after I stopped Geodon. I looked up "Navane dizziness" real quick on Google and it looks like it can indeed cause dizziness.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST